Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viramune
May 2, 2000

I read your response to using viramune and having problems with a rash. I used viramune for 3 weeks, one week after the dose escalation I got a mild rash (spots all over the body and awful itching) and a fever of 100-101.5 and flu-like symptoms. I now have a new doctor, he thinks I can safely re-challenge the viramune as long as I take the stuff to prevent rashes in the first place (is it cortizoids?). Do you think it is wise to re-challenge? If I do I know enough to stop if things get out of hand.

Thanks

Response from Dr. Henry

It is unclear how to approach the use of drugs to prevent the rash/hypersensitivity syndrome. I would suggest use of benadryl instead of corticosteroids. It sounds like you had quite a time of it the first go around. ALthough I could imagine being in a situation to try it again, I would first look at alternative regimens should you decide you want to be back on therapy. Again, since you had constitutional symptoms (fever and flu-like symptoms) I would not advise use of Viramune except under unusual circumstances. Keith Henry, M.D.



Previous
dry skin & hair color change
Next
Videx and Diarrhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement